Alert archive / Kansas / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 4, 2017, 3:30 AM CST for 27 counties in Kansas. It took effect at Mar 4, 2017, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 3:30 AM CST (09:30 UTC)
- In effect from
- Mar 4, 2017, 12:00 PM CST
- Expired
- Mar 4, 2017, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3730 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS83 KDDC 040930 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 330 AM CST Sat Mar 4 2017 ...Critical Fire Weather Conditions Are Expected This Afternoon... .Southerly winds will increase again today and gust to around 25 to 35 mph. A dry airmass combined with warming temperatures will result in the relative humidity falling to around 15 percent. The low humidity combined with the gusty winds will create the critical fire weather conditions. These critical fire weather conditions will be possible over far southwest Kansas again on Sunday and especially on Monday. KSZ043-044-063-076-086-042200- /O.UPG.KDDC.FW.A.0006.170304T1800Z-170305T0100Z/ /O.NEW.KDDC.FW.W.0010.170304T1800Z-170305T0100Z/ /O.NEW.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/ /O.EXA.KDDC.FW.A.0007.170305T1800Z-170306T0100Z/ Scott-Lane-Finney-Haskell-Seward- 330 AM CST Sat Mar 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043... 044...063...076 AND 086... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING AND AGAIN FROM LATE MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...063...076 AND 086... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity...which is in effect from noon today to 7 PM CST this evening. Additional Fire Weather Watches has also been issued. The Fire Weather Watches for wind and low relative humidity are in effect from Sunday afternoon through Sunday evening and again from late Monday morning through Monday evening. * Affected Area...in Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 063 Finney...Fire Weather Zone 076 Haskell and Fire Weather Zone 086 Seward. * Winds...southwest 20 to 30 mph with gusts up to 40 mph. * Timing...12 noon through 7 pm CST. * Relative Humidity...as low as 10 to 15 percent. * Temperatures...in the lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ061-062-074-075-084-085-042200- /O.UPG.KDDC.FW.A.0006.170304T1800Z-170305T0100Z/ /O.NEW.KDDC.FW.W.0010.170304T1800Z-170305T0100Z/ /O.NEW.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/ /O.CON.KDDC.FW.A.0007.170305T1800Z-170306T0100Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 330 AM CST Sat Mar 4 2017 /230 AM MST Sat Mar 4 2017/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING AND AGAIN FROM LATE MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity...which is in effect from noon CST /11 AM MST/ today to 7 PM CST /6 PM MST/ this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from late Monday morning through Monday evening. * Affected Area...in Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...southwest 15 to 25 mph with gusts up to 30 mph. * Timing...12 noon through 7 pm CST. * Relative Humidity...as low as 11 percent. * Temperatures...in the mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-031-045-046-064>066-077>081-087>090-042200- /O.UPG.KDDC.FW.A.0006.170304T1800Z-170305T0100Z/ /O.NEW.KDDC.FW.W.0010.170304T1800Z-170305T0100Z/ /O.NEW.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards- Kiowa-Pratt-Meade-Clark-Comanche-Barber- 330 AM CST Sat Mar 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...046...064...065...066...077...078...079...080... 081...087...088...089 AND 090... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...046...064...065...066...077... 078...079...080...081...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity...which is in effect from noon today to 7 PM CST this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from late Monday morning through Monday evening. * Affected Area...in Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...south 20 to 30 mph with gusts up to 40 mph. * Timing...12 Noon to 7 pm CST. * Relative Humidity...as low as 12 to 15 percent. * Temperatures...in the upper 60s to lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
429 WWUS83 KDDC 042053 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 253 PM CST Sat Mar 4 2017 KSZ030-031-045-046-064-077-078-087-088-050500- /O.EXA.KDDC.FW.A.0007.170305T1800Z-170306T0100Z/ /O.CON.KDDC.FW.W.0010.000000T0000Z-170305T0100Z/ /O.CON.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/ Trego-Ellis-Ness-Rush-Hodgeman-Gray-Ford-Meade-Clark- 253 PM CST Sat Mar 4 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030... 031...045...046...064...065...066...077...078...079...080...081... 087...088...089 AND 090... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...046...064...077...078...087 AND 088... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...046...064...065...066... 077...078...079...080...081...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity...which is in effect from Sunday afternoon through Sunday evening. * Affected Area...in Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph through Sunday and then northwest at 20 to 30 mph Monday. * Timing...12 noon through 7 pm CST. * Relative Humidity...as low as 10 percent. * Temperatures...Highs in the lower 70s today, upper 70s Sunday and lower 60s Monday. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ043-044-061>063-074>076-084>086-050500- /O.CON.KDDC.FW.W.0010.000000T0000Z-170305T0100Z/ /O.CON.KDDC.FW.A.0007.170305T1800Z-170306T0100Z/ /O.CON.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton- Stevens-Seward- 253 PM CST Sat Mar 4 2017 /153 PM MST Sat Mar 4 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...063...076 AND 086... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...063...076 AND 086... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...063...076 AND 086... * Affected Area...in Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph through Sunday and then northwest at 20 to 30 mph Monday. * Timing...12 noon through 7 pm CST. * Relative Humidity...as low as 10 percent. * Temperatures...Highs in the lower 70s today, upper 70s Sunday and lower 60s Monday. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ065-066-079>081-089-090-050500- /O.CON.KDDC.FW.W.0010.000000T0000Z-170305T0100Z/ /O.CON.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- 253 PM CST Sat Mar 4 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030... 031...045...046...064...065...066...077...078...079...080...081... 087...088...089 AND 090... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...046...064...065...066... 077...078...079...080...081...087...088...089 AND 090... * Affected Area...in Kansas...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph through Sunday and then northwest at 20 to 30 mph Monday. * Timing...12 noon through 7 pm CST. * Relative Humidity...as low as 15 percent. * Temperatures...Highs in the lower 70s today, mid 70s Sunday and lower 60s Monday. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
991 WWUS83 KDDC 050039 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 639 PM CST Sat Mar 4 2017 ...Red Flag Warning Expiring at 7pm... Rapidly increasing humidity is expected this evening, therefore the warning will be allowed to expire. Fire danger is expected to return on Sunday and Monday, especially in far western counties. KSZ030-031-043>046-061>064-074>078-084>088-050845- /O.EXP.KDDC.FW.W.0010.000000T0000Z-170305T0100Z/ /O.CON.KDDC.FW.A.0007.170305T1800Z-170306T0100Z/ /O.CON.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- 639 PM CST Sat Mar 4 2017 /539 PM MST Sat Mar 4 2017/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...046...064...077...078... 087 AND 088... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...046...064...077...078... 087 AND 088... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...046...064...065...066...077...078...079...080... 081...087...088...089 AND 090... * Affected Area...in Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...southwest 20 to 30 mph with gusts up to 40 mph. * Timing...12 noon through 7 pm CST. * Relative Humidity...as low as 9 percent. * Temperatures...in the lower 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ065-066-079>081-089-090-050845- /O.EXP.KDDC.FW.W.0010.000000T0000Z-170305T0100Z/ /O.CON.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- 639 PM CST Sat Mar 4 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...046...064...065...066... 077...078...079...080...081...087...088...089 AND 090... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031... 045...046...064...065...066...077...078...079...080...081...087... 088...089 AND 090... * Affected Area...in Kansas...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...south 15 to 25 mph with gusts up to 40 mph. * Timing...12 noon through 7 pm CST. * Relative Humidity...as low as 12 percent. * Temperatures...in the lower 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 3, 11:36 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 3, 11:36 PM CST, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1136 PM CST Fri Mar 3 2017 ...Updated aviation discussion... .SHORT TERM...(This evening through Saturday) Issued at 234 PM CST Fri Mar 3 2017 Only a few high clouds will be visible through tomorrow with no precipitation expected. A trough of low pressure will also be found across eastern Colorado through tomorrow leading to southwest winds across the forecast area. Strong gusts are expected again by tomorrow afternoon as the atmosphere mixes and the pressure gradient tightens. The main concern in the short term with be fire danger tomorrow afternoon across far western Kansas. RHs look to dip below 15 percent in this area. As for temperatures, low tonight look to range from around 30 degrees across west central Kansas to lower 40s across central and south central Kansas. Highs tomorrow look to range from the upper 60s across south central Kansas to mid 70s along the KS/CO border. .LONG TERM...(Saturday night through Friday) Issued at 234 PM CST Fri Mar 3 2017 A dry and quiet period continues through the weekend as an upper level ridge slowly pushes eastward across the Central Plains. A few mid level clouds will be possible this weekend, but with the lack of lift, no precipitation is expected. An upper level trough is progged to move through the Northern Plains during the beginning of the week. This will in turn help push a cold front through the area. Precipitation with this system looks to remain far east of the CWA with only a wind shift expected across western Kansas. The remainder of the long term forecast period continues to look dry with partly cloudy skies. As for temperatures, Highs will be in the 70s Sunday and Monday before falling into the 60s Tuesday and Wednesday. Highs in the 70s are then expected to return Thursday and Friday. Lows will drop into the 40s to low 50s Saturday and Sunday night, then in the upper 20s to mid 30s Monday through Wednesday night. Lows in the 30s are possible Thursday night. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1136 PM CST Fri Mar 3 2017 A low level jet will persist over central and southwest Kansas overnight with resulting LLWS. This should diminish after sunrise on Saturday but expect south to southwest winds to increase during the day with gusts into the 30-35 knot range by afternoon. Otherwise, expect VFR conditions through the period. && .FIRE WEATHER... Issued at 530 PM CST Fri Mar 3 2017 Red flag warning continues through 7 pm. Although relative humidity will slowly recover after sunset, S/SW winds will remain unusually elevated overnight, averaging 15-25 mph with higher gusts. These nocturnal winds will have implications on any ongoing fires. Saturday...Strong S/SW winds will return once again, gusting 30-35 mph, strongest across the central and eastern fire weather zones. A fire weather watch is in effect for all of SW KS Saturday afternoon, but coverage of red flag criteria that will be observed Saturday is uncertain. Winds will be strong across the eastern zones, but relative humidity will remain above critical thresholds, in the 20-30% range. Humidity will easily reach criteria along the Colorado border, but here the winds will be weaker, only 15-25 mph. Regardless of the specifics, unseasonably warm temperatures, abundant dry grasses, and strong afternoon SW winds will continue to elevate wildfire danger through the weekend. && .PRELIMINARY POINT TEMPS/POPS... DDC 37 72 46 80 / 0 0 0 0 GCK 37 73 42 79 / 0 0 0 0 EHA 33 74 43 78 / 0 0 0 0 LBL 35 73 44 80 / 0 0 0 0 HYS 38 70 45 76 / 0 0 0 0 P28 40 68 50 74 / 0 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for KSZ030-031-043>046-061>066-074>081-084>090. Fire Weather Watch from Sunday afternoon through Sunday evening for KSZ061-062-074-075-084-085. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Gerard FIRE WEATHER...Turner
Hazardous weather outlook, Mar 3, 2:42 PM CST, 12 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 242 PM CST Fri Mar 3 2017 KSZ030-031-043>046-061>066-074>081-084>090-042045- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 242 PM CST Fri Mar 3 2017 /142 PM MST Fri Mar 3 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. Day 1 Discussion ---------------- A Red Flag Warning is in effect for this afternoon. See the fire weather message for further details. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- A red flag watch has been issued for the entire forecast area tomorrow afternoon. See the fire weather message for further details. Significant to extreme fire danger continues through the remainder of the weekend into next week. Days 2-7 Hazards ---------------- * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Sunday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Monday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Tuesday - Fire weather: Significant risk * Wednesday - Fire weather: Elevated risk * Thursday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:30 AM CST | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 25 hr |
Nearby
Red Flag Warnings in Kansas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.